MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCB00
Medical Device Problem Codes Material Fragmentation (1261); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Corneal Edema (1791); Macular Edema (1822); Red Eye(s) (2038); Visual Impairment (2138); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight: unknown, information not provided.Ethnicity: unknown, information not provided.Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2021 and (b)(6) 2021.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was implanted into patient's left eye without any problem.However, post-operative examination revealed a migrated haptic.The lens was explanted and another johnson & johnson lens (same model and diopter) was implanted as a replacement.No further information was available.
 
Additional Manufacturer Narrative
Additional information: section b3: date of event: (b)(6) 2021.Section b5: additional information received revealed that the uncorrected vision 1 day post operation (b)(6) 2021) was 20/70, ph to 20/30.On (b)(6) 2021, patient had 20/30 uncorrected and an undilated exam was unremarkable.However, on (b)(6) 2021, patient presented with a 2 day history of pain, redness and decreased vision.She was 20/100 uncorrected and with autorefraction.Additionally, she had an iol (intraocular lens) haptic visible in the pupil space, as well as cystoid macular edema (cme).On the next day in the operating room, the haptic was noticed to be fully separated from the optic and was removed.The remainder of the iol too was removed and the replacement lens was placed in the bag.However, since then patient continues to have cme and residual corneal edema.The best corrected acuity on (b)(6) 2021 was 20/200.The patient will be seeing a retina specialist for the cme and the surgeon may likely refer her to a cornea specialist for evaluation if the corneal edema hasn't improved significantly.No other information was provided.Section h6: health effect - clinical code: 1822 - macular edema.Section h6: health effect - clinical code: 2038 - red eye(s).Section h6: health effect - clinical code: 1791 - corneal edema.Section h6: health effect - clinical code: 2138 - visual impairment.Section h6: medical device problem code: 1261 - material fragmentation.Device evaluation: product testing could not be performed since the product was not returned for evaluation.Therefore, the reported issue could not be verified, and product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaint was received from this production order.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key12652638
Report Number2020664-2021-07719
Device Sequence Number4490004
Product Code HQL
UDI-Device Identifier05050474531697
UDI-Public(01)05050474531697(17)250424
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2025
Device Model NumberZCB00
Device Catalogue NumberZCB0000190
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2021
Supplement Date Received by Manufacturer11/03/2021
Initial Report FDA Received Date10/18/2021
Supplement Report FDA Received Date11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient RaceBlack Or African American